My doctor prescribed 10mg of Lexapro (generic) for my constant anxiety and irritability. I've been on it five days now and I really like it. I am not worried or snappy and my husband says I'm being much more pleasant. The only problem is both times we've had sex since I started lex I cannot reach orgasm (never been a problem for us). Does anyone know if this side effect could only be temporary?
Could "inability to orgasm" be just a temporary side effect of Lexapro?
Question posted by Tw021913 on 5 Feb 2014
Last updated on 18 May 2015 by Hxthompson
I cannot get there to save my life. I've been on it for 3-4 months now and I've had the first orgasm in those few months the other day and it was painful. It hurt to get there because of how long I was almost there but couldn't and then I actually felt like I was forcing myself which stressed me out and made it harder. It has put a huge damper on my sex life and we actually got into a fight over me not telling him because I was so ashamed.
I was on Lexapro for the same reason, anxiety. It was great at first but when the doctor increased I experienced the same problem and some other side effects that are listed on the possible side effects portion of the medicine. The side effects out weighed the benefits of it for me. Again everyone reacts differently to what is prescribed. I have heard of others having problems with orgasm when being put on other medicines, so I don't think it is unusual. Sorry I can't say for sure if it is temporary but hopefully you will adjust and have better luck then I had.
Well you are on a low dose and it has only been 5 days it is possible but if you continue to have a problem just tell your doctor and they sometimes can add somthing with it that well help... chuck1957 medically retired pharmacy techniecian cpht..
It absolutely is a side effect. These SSRI drugs all mess with your sex drive or functions. For a guy I was able to you know what but it took a good bit longer to get there. It did get better with time. Of course this can vary person to person.
Difficulty having an orgasm is a common side effect of this medication.
I know that a family member has taken Lexapro and it is just a matter of it getting in your system, may take up to 3 weeks and you should not have that problem after the adjustment.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.